Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 301, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 13, 2004, 7:42 PM CDT for Butler County, Edmonson County, Hart County, Kentucky. It was in force for 63 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2004, 7:42 PM CDT (00:42 UTC)
- Expired
- Jul 13, 2004, 8:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Butler County, KY, Edmonson County, KY, Hart County, KY
The radar
The Louisville radar (KLVX), 81 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:47 PM CDT | TSTM WND GST 0 | Morgantown, KY | TREES AND POWERLINES DOWN. FUNNEL CLOUDS REPORTED BY PUBLIC. |
| Jul 13, 7:47 PM CDT | TSTM WND GST 0 | Morgantown, KY | TREES AND POWERLINES DOWN. FUNNEL CLOUDS REPORTED BY PUBLIC. |
| Jul 13, 7:47 PM CDT | TSTM WND GST 0 | Morgantown, KY | TREES AND POWERLINES DOWN. FUNNEL CLOUDS REPORTED BY PUBLIC. |
| Jul 13, 7:47 PM CDT | TSTM WND GST 0 | Morgantown, KY | TREES AND POWERLINES DOWN. FUNNEL CLOUDS REPORTED BY PUBLIC. |
| Jul 13, 7:47 PM CDT | TSTM WND GST 0 | Morgantown, KY | TREES AND POWERLINES DOWN. FUNNEL CLOUDS REPORTED BY PUBLIC. |
| Jul 13, 7:47 PM CDT | TSTM WND GST 0 | Morgantown, KY | TREES AND POWERLINES DOWN. FUNNEL CLOUDS REPORTED BY PUBLIC. |
| Jul 13, 7:54 PM CDT | TSTM WND GST 75 | Priceville, KY | TREES DOWN. |
| Jul 13, 7:54 PM CDT | TSTM WND GST 75 | Priceville, KY | TREES DOWN. |
| Jul 13, 7:54 PM CDT | TSTM WND GST 75 | Priceville, KY | TREES DOWN. |
| Jul 13, 7:54 PM CDT | TSTM WND GST 75 | Priceville, KY | TREES DOWN. |
| Jul 13, 7:54 PM CDT | TSTM WND GST 75 | Priceville, KY | TREES DOWN. |
| Jul 13, 7:54 PM CDT | TSTM WND GST 75 | Priceville, KY | TREES DOWN. |
| Jul 13, 8:00 PM CDT | TSTM WND DMG | Brownsville, KY | POWERLINES AND TREES DOWN ACROSS THE COUNTY. ONE FUNNEL CLOUD REPORTED BY PUBLIC. |
| Jul 13, 8:00 PM CDT | TSTM WND DMG | Brownsville, KY | POWERLINES AND TREES DOWN ACROSS THE COUNTY. ONE FUNNEL CLOUD REPORTED BY PUBLIC. |
| Jul 13, 8:00 PM CDT | TSTM WND DMG | Brownsville, KY | POWERLINES AND TREES DOWN ACROSS THE COUNTY. ONE FUNNEL CLOUD REPORTED BY PUBLIC. |
| Jul 13, 8:00 PM CDT | TSTM WND DMG | Brownsville, KY | POWERLINES AND TREES DOWN ACROSS THE COUNTY. ONE FUNNEL CLOUD REPORTED BY PUBLIC. |
| Jul 13, 8:00 PM CDT | TSTM WND DMG | Brownsville, KY | POWERLINES AND TREES DOWN ACROSS THE COUNTY. ONE FUNNEL CLOUD REPORTED BY PUBLIC. |
| Jul 13, 8:00 PM CDT | TSTM WND DMG | Brownsville, KY | POWERLINES AND TREES DOWN ACROSS THE COUNTY. ONE FUNNEL CLOUD REPORTED BY PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 5:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 140042
SVRLMK
KYC031-061-099-140145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
741 PM CDT TUE JUL 13 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY
EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY
HART COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 845 PM CDT
* AT 835 PM EDT (735 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 19 MILES NORTH OF MUNFORDVILLE TO 18
MILES WEST OF MORGANTOWN...AND MOVING SOUTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MUNFORDVILLE AND BROWNSVILLE BY 750 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. CONSTANT DEADLY LIGHTNING
WILL ALSO OCCUR WITH THESE STORMS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3741 8565 3744 8604 3734 8607 3730 8628
3731 8648 3739 8664 3723 8689 3705 8677
3720 8662 3710 8616 3718 8608 3716 8571
3730 8571
$$
JBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:30 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 13, 1:30 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT TUE JUL 13 2004 .SHORT TERM...(TNGT THROUGH FRI). FOCUS ON POTENTIAL SEVERE EVENT TONIGHT. SPC HAS OUTLOOKED OUR NRN FA WITH A MODERATE RISK WITH A SLGT RISK IN THE S. EXPECT STRONG TO SEVERE LINEAR MCS TO DEVELOP UPSTREAM ACRS UPR OH/MSP VLYS AHEAD OF STRONG SHRT WV TROF MOVG TOWARD LOWER GREAT LAKES. ONE LIKELY TORNADIC SUPERCELL HAS DEVELOPED IN NRN IL ATTM FED BY EXTREME INSTAB/LOW LVL MSTR (CAPES IN EXCESS OF 5000/LIFTED INDICES OF -15 AND DEWPOINTS NEAR 80.) FORWARD PROPAGATING MCS SHUD BE IN THE MATURE/POSSIBLY WEAKENING PHASE OF ITS EVOLUTION LATE TNGT WITH A LEADING SQUALL LINE/TRAILING STRATIFORM DYNAMIC SYS WITH WIDESPREAD DAMAGING WINDS AND AS NOTED BY SPC (BOWHEAD TORNADOES...I.E., POSSIBLE TORNADOES JUST POLEWARD OF THE BOW APEX). TIMING OF MCS AND WESTWARD EXTENT IN QUESTION. STORMS SHOULD MOVE RAPIDLY SEWD THIS EVENING WITH INCRSG/DEEPENING NWWD FLO...FASTER THAN MODELS...THINKING IS ARND SUNSET ACROSS OUR SRN INDIANA COUNTIES AND PERHAPS ARND MIDNIGHT IN OUR SERN COUNTIES. WILL LEAVE HIEST POPS (50)IN THE BLUEGRASS REGION (LEX) AND 40 ELSEWHR. EARLY WED MORNING STORMS MAY STILL BE ONGOING ACRS OUR SRN FA AHEAD OF CDFNT PROGGED INTO CNTRL KY 12 UTC WED. MUCH DRIER AMS IN WAKE OF FRONT OVERSPREADS OUR FA FROM LATE WED MRNG ON INTO FRI AS CURRENT RIDGE OVER THE NRN PLAINS SLIDES SEWD. .EXTENDED DISCUSSION (FRIDAY NIGHT THROUGH TUESDAY)... NOT MUCH CHANGE IN THE OVERALL SYNOPTIC PATTERN IN THE EXTENDED. UPPER LEVEL PATTERN WILL BE CHARACTERIZED BY A DEEP PERSISTENT TROF IN THE EAST THAT WILL BE CONTINUOUSLY REINFORCED BY SMALLER H5 WAVES ROTATING THROUGH. WITH RESPECT TO THE POSITION OF THE H5 TROF...WELL BE IN NORTHWEST FLOW THROUGHOUT THE PERIOD. MAIN FORECAST FEATURES WILL BE THESE INDIVIDUAL SMALLER H5 WAVES THAT TRAVEL WITHIN THE MEAN FLOW. THE FIRST OF THESE IS FORECAST TO IMPACT THE AREA ON SATURDAY. THUS...HAVE GONE AHEAD AND RAISED POPS SLIGHTLY FOR SATURDAY AND WILL CONTINUE LOW CHC POPS FOR SUNDAY. AFTER THAT...UPPER LEVEL RIDGING BUILDS EASTWARD AND SFC HIGH PRESSURE MOVES IN. THIS WILL RESULT IN PARTLY SUNNY AND SLIGHTLY COOLER CONDITIONS FOR MON/TUE. AS FOR TEMPERATURES...00Z OPERATIONAL NUMBERS ARE IN GOOD AGREEMENT WITH 00Z GFS ENSEMBLE MEANS...SO WILL ONLY MAKE MINOR ADJUSTMENTS TO TEMPS. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && KIRKPATRICK/JARVIS
Hazardous weather outlook, Jul 13, 5:20 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 620 PM EDT TUE JUL 13 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 620 PM EDT (520 PM CDT) TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK OF SEVERE STORMS ACROSS MOST OF THE OUTLOOK AREA. A COMPLEX OF POTENTIALLY SEVERE STORMS WILL DROP INTO SOUTHERN INDIANA AFTER 7 PM EDT (6 PM EST/CDT)...AND MOVE RAPIDLY SOUTH OF THE OHIO RIVER AND INTO CENTRAL KENTUCKY AFTER 8 PM EDT. DAMAGING THUNDERSTORM WINDS ARE THE PRIMARY THREAT...WITH A POSSIBILITY OF TORNADOES AND LARGE HAIL ALSO. SINCE THE BEST CHANCES FOR SEVERE STORMS WILL BE AT NIGHT, HAVE YOUR NOAA WEATHER RADIO READY TO WAKE YOU UP IF A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE FOR THUNDERSTORMS EXISTS WEDNESDAY MORNING AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL BE REQUIRED THIS EVENING ACROSS THE OUTLOOK AREA. IN ADDITION...LAW ENFORCEMENT AND EMERGENCY MANAGEMENT ARE REQUESTED TO RELAY REPORTS TO NWS LOUISVILLE. JB
In the hours before
Local storm report, Jul 13, 7:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG BRANDENBURG 38.00N 86.18W
07/13/2004 MEADE KY NWS EMPLOYEE
TREES DOWN IN DOE VALLEY.
&&
SZAPPANOSLocal storm report, Jul 13, 7:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
831 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST VALLEY CITY 38.10N 86.22W
07/13/2004 60 MPH HARRISON IN AMATEUR RADIO
&&
SZAPPANOSLocal storm report, Jul 13, 7:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
832 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND DMG LEWISPORT 37.93N 86.90W
07/13/2004 HANCOCK KY TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN.
&&
SZAPPANOSLocal storm report, Jul 13, 7:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
837 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST JEFFERSONVILLE 38.30N 85.73W
07/13/2004 70 MPH CLARK IN NWS EMPLOYEE
POWER OUT.
&&
SZAPPANOSLocal storm report, Jul 13, 7:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
838 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST FLOYDS KNOBS 38.32N 85.87W
07/13/2004 70 MPH FLOYD IN EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
SZAPPANOSLocal storm report, Jul 13, 7:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST LOUISVILLE 38.22N 85.74W
07/13/2004 60 MPH JEFFERSON KY NWS EMPLOYEE
MEASURED AT LOUISVILLE INTERNATIONAL AIRPORT.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:14 PM CDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 61 min |
| Jul 13, 7:21 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 54 min |
| Jul 13, 7:29 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 46 min |
| Jul 13, 7:30 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 60 min |
| Jul 13, 7:33 PM CDT | Severe Thunderstorm Warning | LMK | Shelby | 57 min |
| Jul 13, 7:40 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 50 min |
| Jul 13, 7:44 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 46 min |
| Jul 13, 7:54 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 66 min |
| Jul 13, 7:57 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Warren | 63 min |
| Jul 13, 8:00 PM CDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 60 min |
| Jul 13, 8:02 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Washington | 58 min |
| Jul 13, 8:04 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson | 71 min |
| Jul 13, 8:11 PM CDT | Severe Thunderstorm Warning | LMK | Metcalfe | 64 min |
| Jul 13, 8:22 PM CDT | Severe Thunderstorm Warning | LMK | Mercer | 53 min |
| Jul 13, 8:27 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Monroe, Woodford | 63 min |
| Jul 13, 8:31 PM CDT | Severe Thunderstorm Warning | LMK | Boyle | 44 min |
| Jul 13, 8:37 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 53 min |
| Jul 13, 8:38 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 52 min |
| Jul 13, 8:45 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Russell | 60 min |
| Jul 13, 8:48 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 57 min |
| Jul 13, 8:56 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison | 74 min |
| Jul 13, 10:33 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 42 min |
| Jul 13, 11:22 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 38 min |
| Jul 14, 12:08 AM CDT | Severe Thunderstorm Warning | LMK | Larue | 37 min |
| Jul 14, 12:33 AM CDT | Severe Thunderstorm Warning | LMK | Oldham | 27 min |
| Jul 14, 12:57 AM CDT | Severe Thunderstorm Warning | LMK | Allen | 33 min |
| Jul 14, 2:00 AM CDT | Severe Thunderstorm Warning | LMK | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.